Alert archive / Mississippi / Severe Thunderstorm Warnings in 2003

Severe Thunderstorm Warning 107, NWS New Orleans, LA

June 12, 2003Wilkinson County, Mississippi

NWS New Orleans, LA issued this severe thunderstorm warning at Jun 12, 2003, 9:23 AM CDT for Wilkinson County, Mississippi. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 12, 2003, 9:23 AM CDT (14:23 UTC)
Expired
Jun 12, 2003, 10:00 AM CDT
In force
37 min
Issued by
NWS New Orleans, LA
Area
Counties, with a storm outline in the text

County Wilkinson County, MS

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 2.4 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2003-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 190 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2003-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 84 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
190 J/kg
Mixed-layer CIN
-86 J/kg
Mixed-layer LCL
923 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
84 m²/s²
0-3 km storm-relative helicity
169 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLIX 121423
SVRNEW
MSC157-121500-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
922 AM CDT THU JUN 12 2003

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WILKINSON COUNTY IN SOUTHERN MISSISSIPPI

* UNTIL 1000 AM CDT

* AT 918 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  A LINE OF SEVERE THUNDERSTORMS ALONG THE MISSISSIPPI RIVER...MOVING 
  EAST AT 35 MPH.

THIS IS A DANGEROUS STORM WITH DAMAGING WINDS...STAY INDOORS AWAY
FROM WINDOWS.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.

LAT...LON 3138 9128 3135 9115 3129 9107 3101 9107
          3101 9161 3106 9154 3111 9160 3123 9156
          3122 9150 3131 9147

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 4:00 AM CDT, 5 hours 23 minutes earlier.

Area forecast discussion, Jun 12, 4:00 AM CDT, 5 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
400 AM CDT THU JUN 12 2003

OUTFLOW BOUNDARY MOVING SOUTH THROUGH MISSISSIPPI THIS MORNING.
ANOTHER BOUNDARY MOVING EAST THROUGH TEXAS AS WELL. WE SHOULD SEE
SOME SH/TS ACTIVITY BEGIN THIS MORNING OVER THE NORTHERN TIER OF
COUNTIES/PARISHES BEFORE ANY ACTIVITY BEGINS OVER THE WESTERN
PORTION. ALL SH/TS WILL BE WEAK THIS MORNING...THAT IS WHAT SH/TS DO
GET INTO THE AREA. SPLIT FLOW ALOFT AND SOME WEAK LIFT SHOULD HELP
TO GET SOME TS GOING TODAY. PROBLEM WILL BE GETTING TEMPS UP ENOUGH
TO KEEP PRECIP GOING. ATTM WILL KEEP LIKELY NORTH TO CHANCE SOUTH.
CIRRUS FLOW BEGINNING TO ENVELOP AREA AND PRESENT LINE OF STORMS
OVER TX WILL LEAVE ITS SOURCE REGION AND BEGIN TO WEAKEN LATER THIS
MORNING. IT SHOULD MAKE ENOUGH PROGRESS TO GIVE A SHOT OF RAIN THIS
MORNING THOUGH. THIS TYPE OF TREND CONTINUES THROUGH THE MIDDLE OF
NEXT WEEK...BASICALLY ABOVE NORMAL CHANCES OF RAIN...WARM AND MUGGY.

ACTUAL NUMBERS ARE:
    TH      FR      SA      SU      MO      TU      WE   T F S S M T W
MCB 089/073/090/074/089/073/090/075/087/073/088/073/089  6352535454445
BTR 089/075/089/075/088/075/090/075/086/074/086/074/087  6342535444445
MSY 089/078/089/078/088/077/090/077/087/076/086/075/087  5342425444434
GPT 086/077/088/077/086/076/088/075/088/076/086/075/085  5352434443434

.NEW...NONE
LA...NONE.
MS...NONE.

17
Hazardous weather outlook, Jun 12, 6:00 AM CDT, 3 hours 23 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-121600-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
600 AM CDT THU JUN 12 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST LOUISIANA AND
EXTREME SOUTHWEST AND COASTAL MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS...
SCATTERED TO NUMEROUS THUNDERSTORMS WILL SPREAD ACROSS SOUTHERN
MISSISSIPPI AND SOUTHEAST LOUISIANA TODAY. SEVERAL STRONG
THUNDERSTORMS...PRODUCING WIND GUSTS TO 40 MPH... FREQUENT
LIGHTNING...AND LOCALLY HEAVY RAINFALL AMOUNTS OF ONE TO TWO INCHES
AN HOUR OR LESS...ARE EXPECTED TODAY. ISOLATED THUNDERSTORMS COULD
BRIEFLY REACH SEVERE LIMITS AND PRODUCE DAMAGING WINDS AND HAIL. A
STRONG UPPER LEVEL DISTURBANCE FOR THIS TIME OF YEAR...IN
CONJUNCTION WITH A VERY MOIST AND UNSTABLE ATMOSPHERE...WILL CAUSE
THE INCREASED THUNDERSTORM ACTIVITY TODAY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
SCATTERED THUNDERSTORMS ARE EXPECTED EACH DAY. THERE IS A SLIGHT
CHANCE OF SEVERE THUNDERSTORMS OVER MUCH OF THE AREA THROUGH
SATURDAY AS UPPER LEVEL DISTURBANCES MOVE ACROSS THE LOWER
MISSISSIPPI VALLEY.

.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS
NOT REQUESTED AT THIS TIME DUE TO THE EXPECTED ISOLATED NATURE OF
SEVERE THUNDERSTORMS.

17

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 9:56 AM CDTSevere Thunderstorm WarningLIXAmite, Wilkinson64 min
Jun 12, 11:42 AM CDTSevere Thunderstorm WarningLIXPearl River63 min
Jun 12, 1:26 PM CDTSevere Thunderstorm WarningLIXHarrison34 min
Jun 12, 1:49 PM CDTSevere Thunderstorm WarningLIXJackson41 min
Jun 12, 2:03 PM CDTSevere Thunderstorm WarningLIXHarrison12 min
Jun 12, 3:53 PM CDTSevere Thunderstorm WarningLIXWilkinson37 min
Jun 12, 4:30 PM CDTSevere Thunderstorm WarningLIXAmite, Wilkinson60 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2003Every severe thunderstorm warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.